I am exactly one month out from a left total hip replacement. I am finally doing better with the pain and walking pretty well, using a cane for stability outside. But I am unhappy, crabby, angry, weepy, unable to sleep, have no appetite and am snapping the heads off of anyone who looks at me wrong. I suffered from severe depression a few years ago when I had a bad scare from an acute case of erosive esophagitis. I had somehow convinced myself that I had either cancer or gastroparesis and nothing anyone could say could get through to me. I spent most of my time in bed. The doctor took me off the Reglan and I immediately improved but he also wanted to put me on Prozac which I didn't feel I needed. So, a few weeks before surgery, I weaned myself off the Prozac and other drugs I felt were not necessary. I was FINE...until after the surgery, the pt the home nurse visits, the "don't move that way" the "keep that pillow between your knees" and no chair in the house I could sit in comfortably. I want to understand why, now that I am off the heavy pain meds, almost finished with the blood thinners and walking well, I still am so mad at the world. I am 68. I feel I should know better. I also should mention that I am very fatigued and someone suggested I might be anemic. The medical doctors supplied by the hospital in lieu of my own PCP were less than satisfactory. I just wonder if they knew I was anemic but felt it needed no treatment. I hate being this tired all the time.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.